Hi, i'm new. Anyone on candesartan pl... - National Migraine...

National Migraine Centre
7,221 members2,041 posts

Hi, i'm new. Anyone on candesartan please?

Hello allI've been a migraine sufferer all my life but only recently started taking Candesartan as a prophylactic treatment. Bit nervous at first taking this because I have an autoimmune liver disease and try to limit my medications, but I'm only taking 2 mg at the moment - supposed to increase to 4 mg soon.

I'd be very grateful to hear from anyone with experience taking this, and has it worked for you?

Best wishes to all

18 Replies
oldestnewest

Hi, I’ve not taken this but used propranolol which is also a beta blocker. Candesartan however doesn’t cause the weight gain of other more commonly prescribed beta blockers. Didn’t help me but hopefully you will have a positive outcome, good luck!

1 like
Reply

Thank you so much. I'm only now starting to understand how many different drugs can be used. Have you found anything that does help you?

Reply

I’ve found nothing to prevent but take Naratriptan at least 15 a month taken at onset. I avoid artificial sweeteners alongside most listed ‘triggers’. I do not consume much dairy but am now considering cutting that out of my diet after reading posts on here. Unfortunately after suffering for 35yrs migraines have become the ‘norm’.

Best wishes

1 like
Reply

It sounds like we're all on quite a journey!

All best wishes to you too.

Reply

Hi Skypony,

I've been taking Candesartan since last April and it has helped me immensely. I've slowly increased from 4mg to 16mg but will try to reduce back down to 12mg or 4 mg this December on the advice of the consultant. It has been really wonderful but I'm so scared that it won't last. As with all migraine prophylactics, they seem to work for a while and then stop working at some point. I would encourage you to give it a go. I am 54 and have suffered from migraines all of my life. Propranolol helped me for a while about 6 years ago but I suffered from terrible insomnia with it. I find that there are no side effects that I can detect with Candesartan. However, each person has a different response to these meds and so the only thing that you can do, is to try it and see. I wish you all the very best in finding something that will help you. We are all in the same boat, trying to find something that will help us and open to anything and everything. Wishing you well. Clydelle

2 likes
Reply

Hi Clydelle, thanks so much for taking the time to reply. I'm 62 and although I've always had migraines on and off, i'm now in such a bad phase that I've had to do something about it, and I feel like a novice! Your experiences are very encouraging, and I'm particularly interested that you're going to reduce the dose. I am at the beginning of the drug regime but I've been told to increase the dose substantially, and I know I can't. Fingers crossed a low dose will work for me. I didn't know that treatments tend to become less effective with time... oh dear. But so far so good since April for you.

Best wishes

Reply

I started taking Candesartan on January 14, 2014. Since then, I’ve had one headache where I vomited. It’s changed my life!!! Still get a minor one every so often, but NOTHING like they used to be. I take 2mg pill (break a 4 in half) every day. I have to be careful since this is a BP medicine and I don’t have high BP. It REALLY works for me.

I’m 68 and have had migraines since I was about 18 or so. I hope you have the same results.

2 likes
Reply

Hi Badknee, thank you very much, that's so good to hear and I'm very glad for you. I've taken 2mg for about 10 days now and I think I'm noticing an improvement. I don't understand why I've got into a continuous migraine for several weeks after only ever having them for a few days before, but I am under stress atm.

Do you need to monitor your BP to check it doesn't fall too low, or do you think you'd know from having symptoms?

Best wishes

Reply

I really don’t monitor my BP. The lowest it has ever been is 96/56 or so. My normal BP is about 116/68 or so. I hope you get good results from it. Take care.

1 like
Reply

I haven’t tried that one but with all the preventatives I have taken the side affects put me off also they have only worked for so long. Amitriptalyne 9 months. I thought I’d cracked it only to be fooled yet again. Good luck

1 like
Reply

Thank you for replying. Must be really disappointing when it only works for a while. Candesartan was recommended to me as having few side effects, so that might be one to think about, but it's too soon for me to tell.

Best wishes

Reply

Tried it in the last year. 2mg was fine as was 4 mg. But going from 4mg - 8mg almost knocked me out! Too big a jump. Certainly slowed my blood pressure. Unfortunately after a year on it it, it failed to make a mark. Best wishes to you on it though.

1 like
Reply

Hi, thank you for replying. Did you get the impression that 2mg is too small a dose to be effective? I guess that's the idea or we wouldn't be told to ramp it up. Sorry it hasn't been the one for you, are you trying something else? Best wishes.

Reply

Candesartan is an angiotensin II receptor blocker used widely in the therapy of hypertension and heart failure. Candesartan is associated with a low rate of transient serum aminotransferase elevations and has been linked to rare instances of acute liver injury. [https://pubchem.ncbi.nlm.nih.gov/compound/candesartan#section=Top]

I have been on 10mg of Candesartan for hypertension for 10 years and it has been one of the very few drugs I have never had any side effects from it.

I guess the fact that candesartan in simple terms increases the elasticity of the blood vessels, your doctor considers that is the same as vasodilation to try and relive your migraines!

Personally, I'm not a big fan of pharmaceutical drugs as they cause me more problems than they solve. I live in Australia and found this 100% natural product that has been awesome in stopping my migraines, Migraine Escape. I went from 2 ~ 3 migraines a week to about 1 every 6 weeks...as far as I'm concerned...I'm cured of pain after 45 years of migraines! Miracle in a bottle. They are an extraordinary bunch of people, extremely passionate about supporting their customers and offer a 100% money back guarantee if they cannot stop your pain. What other company does that ah?

My neurologist a few years ago told me to take magnesium, so I went to the pharmacy and they gave me Blackmore's MagMin. Who was I to know that magnesium supplements aren't all the same! Well after 3 years of ever-worsening migraines, it was only during a free 15 min conversation with the team at Migraine Escape they told me I was making my migraines worse with MagMin. Turns out MagMin is magnesium aspartate, one of the worst chelate forms of magnesium. Along with magnesium glutamate, there are numerous scientific research papers that show those forms destroy brain cells, cause migraines and leading contributory of epilepsy.

Now I take Migraine Escape Magnesium daily as a preventative and only use Migraine Escape on the rare occasion I get a migraine. Cannot sing the praises enough for these people. On their Facebook page, they were just awarded a US patent for their invention, so it's real, not some snake oil con.

Would be interested to hear how you get along with candesartan for your migraines, please keep us posted.

2 likes
Reply

Thank you for taking the time to reply so comprehensively. Yes absolutely I agree, every drug potentially has a sting in its tail.

So glad you've found something that works for you after all that suffering. I didn't know about magnesium, but I don't know much about anything atm! I looked up the remedy you suggested, a topical application - that's interesting. As I'm keen not to challenge my liver too much, things like that may be key for me. I'll definitely report back about my progress on the Candesartan. Best wishes to you

Reply

Hi guys are any of you asthmatic that take candastartan. I recently upped my dose from 2mg to 4mg and within a week and every night when I take them I start getting super wheezy . Does it go after a while? Thank you

Reply

Hi, I have mild asthma and I’m now taking 4mg but not had the symptom you describe. If you think you’re having a reaction to it I’d suggest a visit to the doctor?

Reply

Hi thank you so much for your reply. Perhaps it will go off. I told my doc on monday she said because I'm seeing results to preserve amd hope it calms down 🙄. It rubbish I have bad asthma so I wonder if thats why. Glad yours is fine with it 😀 .

1 like
Reply

You may also like...